News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: Shortness of breath


 zolov - Mon Aug 06, 2007 11:47 am

I am male aged 72 and have had mild asthma over the last 10 years but it has gradually got worse over time and was being treated with Serevent and Beclazone 200, (2Px2D). 6 weeks ago it got very bad, initially I thought that I was just suffering from hay fever but the rhinitis gradually got worse and I developed very bad shortness of breath. I was pescribed a steroid nasal spray (Nasonex). The doctor also prescribed an oral steroid, Prednesolone, and my peak air flow increased from 350 to 510. Its now been at about 500 for the last two weeks, occassionally dropping to 450, but this made no difference to my breathing problems on exertion. Because of cramp problems with Serevent I was put on Symbicot 200/6 two puffs twice a day. This was increased by the asthma nurse to 4 times a day for a week, however this has had no effect at all on my breathing problems. Even using Salbuterol reliever has had no effect. So, what's going on? Could my breathing difficulties be due to some other cause ?

I was also put on a weeks course of Amoxicillin in case my nasal problems were bacterial as I was also having feverish bouts. There has been an improvement in the amount of thick mucus, but no effect on asthma symptoms.



Family history:
Father had severe asthma
 Dr. Chan Lowe - Mon Aug 13, 2007 5:30 pm

User avatar Hi Zolov,

I would recommend that you see a pulmonologist. When asthma fails to respond to appropriate asthma medications it makes us think there may be something else going on, such as a lung infection.

In the meantime, continue to take your asthma medications as prescribed. If you develop severe respiratory distress you should go to the emergency room.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here